With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I hope someone can help???!!!! After reading the literature with Vagifem, it is scary - gyn advised me not to be concerned ( sure very easy!!!) Can someone tell me the difference between the vaginal creams and vagifem - meaning the potency. Which product has the least amount of estrogen? Do the creams have less estrogen, which one contains the least? And do the creams stay more in the vagina than the Vagifem? I am totally confused and really could use help. I know the creams may be messier, but my concern lies with the amount of estrogen and which product stays primarly in the vagina? Thanks to all!
Both products are meant to stay in the vaginal walls, very rarely do they enter the bloodstream. Everyone is different, some women prefer the vagifem and some prefer the cream. I think it's a matter of preference and which one will work better for you. I would start with the method your doctor recommends and see how you do. If it doesn't work out, you can always try the other.
I have read the package inserts on both premarin cream and estrace cream and the insert on vagifem. All inserts show that the vaginal cream does go into the blood stream and infact the premarin cream shows the conversion of one ml equaling .625 premarin. The vagifem package insert shows study levels in women that use it everyday albiet they are less then the premarin cream. Therefore, I must say that studies show those vaginal methods do raise blood levels of estrogen.
I think you're smart to do your research and ask questions.
An option you may want to consider is to have a compounded estrogen cream made up for you. Your doctor could write a prescription for a low dose estriol cream. Estriol is the weakest of the estrogens. Of the vaginal estrogens, I have read that Premarin is the strongest. A prescription for compounded estriol cream has to be filled at a compounding pharmacy. If you don't know where one is, you can use the locator link on this site: www.iacprx.org
I have used vaginal estrogen for most of the four years I have been post op and have never had any systemic effect from it. I have used compounded estriol cream and also Vagifem. That's not to say some women don't have systemic effects--this is simply my experience. There have been a few members who have posted in the Jungle who have noticed a difference just as there others like me who have not. Obviously the only way to know if you will feel effected by it or not is to try it.
The amount of estrogen that is in the Estring and that would be absorbed into your body over 90 days is equivalent to the amount of estrogen you would get if you took a regular dose of estrogen for two days.
Hi..I use estriol vaginal cream, which is a very low type of oestrogen and is supposed to stay in the tissues.However, I am one of those who do notice it in my system, so for that reason I just use it once a week between the times I change my patch, so that the boost is not too high at one time.I am fine with that arrangement and do really notice the benefits.
Without a doubt it went into my bloodstream vaginally.
I had extreme estrogen dominance from using premarin
vaginal cream, and the patch at the same time. The
Dr. said that it would only be local, but not so. I was
extremely sick, throwing up, and severe panic attacks
was horrible. As soon as I pulled off that patch, within
an hour I was better. I doubted myself though, so in
a few days I tried it again, and in no time there it was
again. So I stopped using the premarin cream and just
used the patch and was fine. Now I use the compounded vaginal estriol, the weaker estrogen, and .05
patch and that works fine, no problems. The nurse at
the Health Dept. where I work said, of course it can
be systematic, because it is very vascular down there.
Oh man, I think thats what my problem is, I have been feeling soooo dizzy and having horrible panic attacks. Worse than they ever have been. I Have been using Estrace for extreme vaginal dryness. I have been using it almost every day for a month. I just had my labs drawn and it shows my levels are slightly low, and I have also been having hot flashes, so the doctor just raised my Vivelle dot to .1mg from .75 I guess we will see if I stay dizzy or not. I never had any problem with dizziness until last week, maybe it doesnt have anything to do with my hormones, but just in case, I think Ill lay off the Estrace for a little while.
My gyn prescribed two weeks of cream (Ovestin - estriol) to build up the oestrogen levels in the tissues and then once a week to maintain the level. He said once weekly was enough to maintain this level.
Maybe you might feel better if you used your cream just 2/3 times weekly, fluffyv?